Maryland, 2025

Flash Flooding in Maryland, May 13, 2025

May 13, 2025 · NWS LWX · 14 events in 2 counties and zones

A slow moving closed upper level low originating from the Gulf of America brought anomalous moisture into the area. A long duration period of rain ensued, with rain rates exceeding two inches an hour during the afternoon of May 13th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LWX wrote it up.

A slow moving closed upper level low originating from the Gulf of America brought anomalous moisture into the area. A long duration period of rain ensued, with rain rates exceeding two inches an hour during the afternoon of May 13th. The slow moving storms coupled with training led to localized rainfall totals of four to eight inches across western Maryland, with lesser amounts of two to four inches across central Maryland. Most of this rain fell in a 6 hour period, resulting in flash flooding especially across western Maryland.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before the first event at May 13, 9:13 AM EST, 3 hours 47 minutes earlier.

Area forecast discussion, May 13, 9:13 AM EST, 3 hours 47 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
1013 AM EDT Tue May 13 2025

.SYNOPSIS...
An upper low will slowly drift northeastward toward the area
through Wednesday, before shearing out and lifting to our
northeast on Thursday. An area of low pressure will track into
the Northern Plains/Western Great Lakes by Friday, before
tracking eastward across Ontario, Quebec, and the Northeast
this weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
Mid-morning update: Thinking still remains largely in line with
the previous discussion. One trend of note in model guidance is
that the three most recent HRRR runs (10,11,12z) have been
consistently producing a north-south oriented stripe of 4-8
inches of rain through later this evening from roughly just
northeast of Charlottesville northward to around or just south
of Winchester (centered on Madison, Rappahannock, Page, and
Warren Counties). At the moment, these solutions are outliers
relative to the rest of the guidance (incoming 12z 3km NAM and
FV3, along with all other previous guidance have significantly
less), but have certainly caught our eye, as it would lead to
significant flooding issues if it were to come to fruition. The
HRRR solutions try to initiate and then continually regenerate
convective cells on the edge of the incoming dry slot over
Central Virginia, where it intersects a zone of low-level
convergence near the western terminus of a southeasterly low-
level jet. Those cells then track northward and train along the
low- level convergence zone, leading to the heavy rainfall
totals. These HRRR runs have been initiating with much deeper
convection than is currently on radar, so hopefully these
solutions are consistently wrong, as opposed to consistently
right. In terms of timing, the HRRR runs are trying to produce
the heaviest rain during the late afternoon and evening hours.
We'll continue to monitor trends over the coming hours. Previous
discussion follows...

Closed upper level low is lifting into the Tennessee Valley this
morning. At the surface, the warm sector has moved ahead to
eastern North Carolina, where thunderstorms and heavier
convection are occurring. For the most part, rain has been light
to moderate but efficient as precipitable water values have
risen above 1.5 inches east of I-81. A corridor of heavier rain
is likely to pivot northward through the morning hours driven by
a low level jet, which will lift toward the northern half of the
area this afternoon. Locations which are under heavier rain
elements the longest and have seen more rain recently will have
a greater chance of seeing some localized flooding. Locations
along the eastern slopes of the mountains remain favored for the
highest rain totals due to the upslope lift of the southeasterly
low level jet. A Flood Watch is in effect for much of the area. While
low level stability will likely prevent the jet from fully
mixing down, some gusts in the 20-30 mph range are possible
today. Even those these speeds aren't too strong, weak water-
laden tree branches can still break in this type of set-up.

Meanwhile, a dry slot will start to work northward toward the
area by this afternoon. Showers may end or become lighter across
southwestern parts of the CWA. We'll have to monitor two
potential areas of thunderstorms. First, storms may develop in
the dry slot to our southwest where instability will develop.
These may lift northward into central Virginia and the central
Shenandoah Valley during the mid to late afternoon. This area
may have greater instability but weakening shear. Second, a
triple point low will be lifting northward along the coast,
possibly bringing the warm sector toward southern Maryland by
mid/late afternoon. Instability will be limited, but there will
be increased low level shear. Both areas may carry an attendant
marginal severe weather risk, but it is uncertain if/how far the
threat extends north into the forecast area, as widespread low
clouds and rain will keep low levels stable. Temperatures will
be held in the 60s to near 70.

Rain will last longest tonight near and northeast of the
Potomac, where the low level jet will only slowly exit. Showers
will tend to taper off to the southwest. With light winds,
stratus clouds have a higher chance of lowering into fog in this
area. Lows won't fall far with the elevated dew points...in the
upper 50s to mid 60s.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
The upper level low will begin opening as it approaches
Wednesday. While cloud breaks might be limited, especially
across the northern half of the area, some low level drying may
begin to take place as the steadier showers pivot off to the
north. Instability will build in this area to the southwest, and
with little inhibition, widespread showers and scattered
thunderstorms are expected to develop by afternoon. This
activity should gradually spread northeastward, but perhaps with
lower intensity as it encounters weakening instability. Shear
will be marginal, around 20-30 kt, but this could support a few
stronger storms with gusty winds being the primary threat. Storm
motions will also be somewhat slow with unidirectional wind
profiles. Precipitable water values will be lower, but isolated
flooding will be possible with any heavier convection that
moves over sensitive areas from previous rainfall. Temperatures
should push into the 70s for most areas, warmest in the
southwest. Showers will gradually lift to the northeast
Wednesday night.

The weakening trough axis will be overhead Thursday. More breaks
of sun are likely, which will allow temperatures to rise toward
80. While forcing is somewhat nebulous, dew points will still be
well into the 60s, so at least some scattered showers and
thunderstorms will be possible during the afternoon. Late
Thursday night, eyes will turn to the northwest as some guidance
has remnant convection along a warm front moving toward the
area. If this does occur, storms may be maintained by steepening
lapse rates aloft and elevated instability.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
The next mid-level low pressure system will move across the Great
Lakes region with an associated surface low moving east across the
Ohio Valley on Friday into Friday night. The surface low's
affiliated cold front will drag across the region and bring another
round of showers and thunderstorms Friday afternoon into the
evening. Temperatures will be on the warm side once again. Deep
layer shear and instability will support a severe thunderstorm risk
Friday afternoon and at night.

The broad mid-level low to the north is forecast to track across the
Great Lakes Saturday. A series of disturbances will move across the
Ohio Valley and help to keep our region unsettled right into the
weekend. Instability profiles may not be quite as potent as Friday.
There is still a threat for some strong thunderstorms Saturday,
similar to Friday.

A drier more inactive day will be Sunday as high pressure works into
the region. Highs should reach the upper 70s to lower 80s with lower
humidity. This could continue into early next week.

&&

.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
Conditions are somewhat variable early this morning with
intermittent showers and gradual moistening/lowering ceilings.
Eventually all locations should reach IFR and likely remain
there most of the day save for short breaks. A period of
steadier moderate to locally heavy rain will gradually work
northward across the area through the day as well. This will be
accompanied by a low level jet. It's uncertain how much of this
wind makes it to the surface, but some 20-25 kt SE wind gusts
are possible. As a dry slot slowly works north this afternoon
and evening, some thunderstorms may develop. These are most
probable at CHO, with decreasing chances toward MRB and MTN.

Showers continue into tonight, with ceilings lowering toward
LIFR. Winds will lessen, and showers may begin to taper. CHO may
have the stratus lower into fog.

We may see some improvement back to MVFR or even VFR for a time
Wednesday, but drops back to IFR ceilings are expected again
Wednesday night. Afternoon showers and thunderstorms are
possible on Wednesday. On Thursday, mainly VFR conditions are
expected by late morning, although there is an afternoon and
evening risk of scattered thunderstorms.

Thunderstorms remain possible Friday and Saturday.

&&

.MARINE...
Southeasterly winds will start to pick up toward daybreak and
through the morning as a low level jet lifts northward. SCAs
are in effect for all waters. A few models indicate that winds
may even near low-end Gale levels late in the afternoon or
evening, especially near southern Maryland. This would most
likely be tied to thunderstorms. SCA conditions gradually lift
toward the northeast tonight, with winds becoming lighter
Wednesday. Light winds will continue through Thursday. However,
a few thunderstorms are possible during the afternoon and
evening each day.

Sub-SCA winds Friday with winds shifting from southerly to
westerly Saturday, when winds may approach advisory levels.
There will be a risk of thunderstorms Friday and Saturday,
particularly on Friday as stronger storms may impact the waters.
Special Marine Warnings may be necessary.

&&

.TIDES/COASTAL FLOODING...
As a low pressure system slowly approaches through mid week,
continued onshore flow will gradually build anomalies. Sensitive
shoreline could approach minor tidal flood levels especially
with the Wednesday and Thursday morning high tide cycles. Some
uncertainty exists with the build up in the northern bay which
may not be handled with the current bias correction of the model
guidance. If this is the case, trends would favor water levels
just shy or touching minor at Annapolis and Havre de Grace.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Flood Watch through late tonight for DCZ001.
MD...Small Craft Advisory until noon EDT Wednesday for MDZ008.
     Flood Watch through late tonight for MDZ003-004-501>504-510.
VA...Flood Watch through late tonight for VAZ028-031-050-051-
     053>057-501-502-505-506-526-527.
     Flood Watch through late tonight for VAZ025>027-029-030-
     036>040-503-504-507-508.
WV...Flood Watch through late tonight for WVZ050>053-503-504.
     Flood Watch through late tonight for WVZ055-501-502-505-506.
MARINE...Small Craft Advisory until noon EDT Wednesday for ANZ530-531-
     539.
     Small Craft Advisory until 6 AM EDT Wednesday for ANZ532-538-
     540-541.
     Small Craft Advisory until 6 AM EDT Wednesday for ANZ533-534-
     537-542-543.
     Small Craft Advisory until midnight EDT tonight for ANZ535.
     Small Craft Advisory until midnight EDT tonight for ANZ536.

&&

SYNOPSIS...ADS
NEAR TERM...ADS/KJP
SHORT TERM...ADS
LONG TERM...KLW
AVIATION...ADS/KLW
MARINE...ADS/KLW
TIDES/COASTAL FLOODING...ADS
Hazardous weather outlook, May 13, 12:38 PM EST, 22 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
138 PM EDT Tue May 13 2025

ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ053>057-527-141745-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Fairfax-Arlington/Falls Church/Alexandria-
Stafford-Spotsylvania-King George-
Central and Southeast Prince William/Manassas/Manassas Park-
138 PM EDT Tue May 13 2025

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.

.DAY ONE...This Afternoon and Tonight

A Flood Watch is in effect for northern Virginia, Washington DC,
and Montgomery County Maryland through tonight. An isolated
instance of flooding is possible elsewhere.

A Gale Warning is in effect for most of the area waterways for
this evening.

Special Marine Warnings may be needed for gusty thunderstorms this
afternoon and evening, mainly on the middle Chesapeake Bay and
lower tidal Potomac River.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

An isolated instance of flooding is possible Wednesday.

Severe thunderstorms capable of producing damaging winds and hail
are possible Friday, but confidence is low at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report flooding and rainfall
measurements to the National Weather Service.

MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
526-WVZ050>053-055-141745-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Northwest Prince William-Hampshire-
Morgan-Berkeley-Jefferson-Hardy-
138 PM EDT Tue May 13 2025

This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.

.DAY ONE...This Afternoon and Tonight

A Flood Watch is in effect through tonight for most of the outlook
area excluding the greater Baltimore metropolitan area. However,
and isolated instance of flooding could occur outside the watch
area.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

An isolated instance of flooding is possible Wednesday.

River Flood Watches are in effect for portions of the Potomac,
Shenandoah, and Rappahannock Rivers from Wednesday morning through
early Friday.

Severe thunderstorms capable of producing damaging winds and hail
are possible Friday, but confidence is low at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report flooding and rainfall
measurements to the National Weather Service.

MDZ501-502-509-510-VAZ503-504-WVZ501>506-141745-
Extreme Western Allegany-Central and Eastern Allegany-
Western Garrett-Eastern Garrett-Western Highland-Eastern Highland-
Western Grant-Eastern Grant-Western Mineral-Eastern Mineral-
Western Pendleton-Eastern Pendleton-
138 PM EDT Tue May 13 2025

This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.

.DAY ONE...This Afternoon and Tonight

A Flood Watch is in effect for most of the outlook area through
tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

An isolated instance of flooding is possible Wednesday.

Severe thunderstorms capable of producing damaging winds and hail
are possible Friday, but confidence is low at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report flooding and rainfall
measurements to the National Weather Service.

DHOF

In the hours before

Local storm report, May 13, 11:47 AM EST, 1 hour 13 minutes before
Preliminary Local Storm Report
National Weather Service Baltimore MD/Washington DC
1247 PM EDT Tue May 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 AM     Flood            Stratmeade Springs      38.85N  77.24W
05/13/2025                   Fairfax            VA   Mesonet

            The stream gauge on Accotink Creek at Strathmeade
            Springs exceeded minor flood stage.

&&

Event Number LWX2504694

CJL
Local storm report, May 13, 11:51 AM EST, 1 hour 9 minutes before
Preliminary Local Storm Report
National Weather Service Baltimore MD/Washington DC
1251 PM EDT Tue May 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 AM     Flood            Westernport             39.49N  79.04W
05/13/2025                   Allegany           MD   Mesonet

            The stream gauge on Georges Creek near Westernport
            exceeded minor flood stage.

&&

Event Number LWX2504695

CJL
Local storm report, May 13, 12:08 PM EST, 52 minutes before
Preliminary Local Storm Report
National Weather Service Baltimore MD/Washington DC
108 PM EDT Tue May 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0104 PM     Flash Flood      2 SSW Keyser            39.42N  79.00W
05/13/2025                   Mineral            WV   Emergency Mngr

            Reports that Stony Run is out of its banks and that
            evacuations are ongoing along Stony Run Rd.

&&

Event Number LWX2504696

CJL
Local storm report, May 13, 12:14 PM EST, 46 minutes before
Preliminary Local Storm Report
National Weather Service Baltimore MD/Washington DC
114 PM EDT Tue May 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0104 PM     Flash Flood      2 NNE New Creek         39.40N  79.01W
05/13/2025                   Mineral            WV   Emergency Mngr

            Multiple reports of flooding along New Creek Hwy (220).

&&

Event Number LWX2504697

CJL
Local storm report, May 13, 12:35 PM EST, 25 minutes before
Preliminary Local Storm Report
National Weather Service Baltimore MD/Washington DC
135 PM EDT Tue May 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0126 PM     Flash Flood      Lonaconing              39.57N  78.98W
05/13/2025                   Allegany           MD   Emergency Mngr

            Multiple reports of roads closed in and around
            Lonaconing, especially south along Georges Creek as well
            as any of its feeder streams.

0128 PM     Flash Flood      1 NNE Barton            39.55N  79.01W
05/13/2025                   Allegany           MD   Emergency Mngr

            Reports that Laurel Run Rd. is washed out in some
            locations. Evacuations are ongoing from flooding along
            Laurel Run.

0131 PM     Flash Flood      Westernport             39.49N  79.04W
05/13/2025                   Allegany           MD   Emergency Mngr

            Water is starting to reach residences/businesses along
            Georges Creek in Westernport. This is coincident with a
            6 foot rise on the nearby stream gauge in the past 3
            hours.

&&

Event Number LWX2504698
Event Number LWX2504699
Event Number LWX2504700

CJL

The radar

The Sterling radar (KLWX), 143 km away, was scanning. The volume nearest the first event began at 17:59 UTC.

Open the radar archive at this moment

Event by event

14 flash flood. Local standard time, as filed.

Flash Flood, Allegany

When
May 13, 1:00 PM EST to 4:00 PM EST
Where
Allegany County, 0.49 mi S of Ocean to 0.65 mi SSE of Ocean
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.593, -78.951

Numerous roads closed due to flooding in the town of Midland, MD. Waters from George's Creek overflowed their boundaries and caused flowing water deeper than six inches to inundate many roads.

Flash Flood, Allegany

When
May 13, 1:00 PM EST to 4:00 PM EST
Where
Allegany County, 0.37 mi NNW of Cresaptown to 0.76 mi ESE of Cresaptown
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.605, -78.834

Multiple roads closed due to flooding in Cresaptown, MD due to Warrior Run coming out of it's banks.

Flash Flood, Allegany

When
May 13, 1:00 PM EST to 5:00 PM EST
Where
Allegany County, 0.35 mi SSW of Corriganville to 0.81 mi ESE of Corriganville
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.695, -78.802

Numerous reports of flooding along Kreighbaum Road in Corriganville due to Jennings Run coming out of it's banks.

Flash Flood, Allegany

When
May 13, 1:00 PM EST to 5:00 PM EST
Where
Allegany County, 0.1 mi N of Ellerslie to 0.2 mi NW of Kings Grove
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.721, -78.780

Multiple roads reported flooded in the town of Ellerslie, MD due to a local creek coming out of it's banks.

Flash Flood, Allegany

When
May 13, 1:26 PM EST to 5:26 PM EST
Where
Allegany County, 0.74 mi E of Moscow to 0.63 mi WNW of Detmold
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.550, -78.986

Multiple reports of roads closed in and around Lonaconing, especially south along Georges Creek as well as many of its feeder streams.

Flash Flood, Allegany

When
May 13, 1:28 PM EST to 5:28 PM EST
Where
Allegany County, 0.39 mi ENE of Morrisons to 0.74 mi NW of Barton
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.523, -79.014

Laurel Run Road washed out in some locations. Evacuations ongoing from flooding along Laurel Run. Other roads reported washed out with water flowing over them.

Flash Flood, Allegany

When
May 13, 1:31 PM EST to 5:31 PM EST
Where
Allegany County, 0.67 mi WSW of Morrisons to 0.35 mi SE of Morrisons
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.518, -79.032

Georges Creek crested at 12.41'. This is Major Flood Stage. Numerous buildings and roads in the town of Westernport, and points upstream, were flooded. Water reached both railroad bridges upstream of Westernport, as well as multiple bridges in Westernport. Floodwaters were moving through the city of Westernport, and approaching Westernport Elementary School. Water was also covering Brodie Road between Midland and Lonaconing. Water was flowing over the railroad bridge at downtown Westernport, and reaches the underside of the second railroad bridge which parallels Maryland Route 36.

Flash Flood, Allegany

When
May 13, 1:40 PM EST to 4:00 PM EST
Where
Allegany County, 0.27 mi NNE of Barton to 0.14 mi NE of Barton
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.533, -79.017

Numerous roads closed due to flooding in the town of Barton, MD due to George's Creek coming out of it's banks. Water of six inches or more was flowing over roads near George's Creek.

Flash Flood, Garrett

When
May 13, 2:40 PM EST to 5:30 PM EST
Where
Garrett County, 1.78 mi NNE of Avilton to 0.39 mi NNE of Avilton
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.675, -79.042

Green Lantern Road closed. Road washed out in spots due to at least six inches of water flowing across the road.

Flash Flood, Garrett

When
May 13, 2:40 PM EST to 5:28 PM EST
Where
Garrett County, 0.57 mi E of Bloomington to 0.49 mi NE of Bloomington
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.481, -79.069

Savage River Road severely damaged. River replaced road. Road will have to be rebuilt in entirety.

Flash Flood, Garrett

When
May 13, 2:42 PM EST to 5:42 PM EST
Where
Garrett County, 1.44 mi SSE of Avilton to 1.21 mi SE of Avilton
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
39.631, -79.039

Lancaster Hill Road closed due to at least a foot of water flowing across the road. Road damaged in spots. Reports of other roads closed nearby.

Flash Flood, Garrett

When
May 13, 2:45 PM EST to 5:45 PM EST
Where
Garrett County, 4.7 mi SSE of Avilton to 4.54 mi SSE of Avilton
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.590, -79.008

Avilton Lonaconing Road closed. Road washed out in spots. At least six inches of water flowing across the road in multiple locations.

Flash Flood, Allegany

When
May 13, 3:00 PM EST to 5:00 PM EST
Where
Allegany County, 1.39 mi W of Barton to 1.53 mi W of Barton
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.529, -79.046

Mill Run Road at Aaron Run Road closed. Road washed out in spots. Water was flowing across the road at least one foot in depth.

Flash Flood, Allegany

When
May 13, 3:30 PM EST to 5:30 PM EST
Where
Allegany County, 1.35 mi NW of Amcelle to 1.31 mi NNW of Amcelle
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
39.636, -78.845

Around a foot or more of water flowing over Route 40 / Winchester Road where it goes under Interstate 68 along Braddock Run.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maryland in 2025Every state in 2025This day in weather historyWarnings in Maryland, May 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1250948, 1250951, 1250956, 1250957, 1245517, 1245518, 1245524, 1250947, 1245519, 1245523, 1245520, 1245521, 1245525, 1245522.